MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS25
Medical Device Problem Codes Calcified (1077); Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Insufficient Information (4580)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified that a perceval s sutureless aortic bioprosthesis pvs25 was implanted on (b)(6) 2018 was explanted on (b)(6) 2023 due to early degeneration.As reported, the device was replaced by a surgical sutured bioprosthesis from a different manufacturer (magna ease size 25).
 
Additional Manufacturer Narrative
The manufacturer is following up with the site to retrieve further information regarding this event and the device involved.A follow up report will be provided upon receipt of any further information.
 
Event or Problem Description
The manufacturer was notified that a perceval s sutureless aortic bioprosthesis pvs25 implanted on (b)(6) 2018 through full sternotomy was explanted on (b)(6) 2023 due to early degeneration.As reported, the device was replaced by a surgical sutured bioprosthesis from a different manufacturer (magna ease size 25) with a good outcome.No concomitant procedures were performed at the time of initial surgery.Reportedly the patient presented the following risk factors and medical conditions: diabetes type ii, hypertension, periferal vascular pathology, plus cad, stable angina neoplasia more than 1 year at the time of initial surgery.Patient underwent pacemaker implant in 2021.The following data on device functionality are available to the manufacturer, which show elevated gradients since the immediate post-op: discharge: ppg 32 mmhg ; mpg 16 mmhg 3 month fu: ppg 24.8 mmhg, mpg 11.9 mmhg 1 year fu: ppg 29.8 mmhg, mpg 14.9 mmhg, eoa 1.5 cm2, mild mitral regirgitation, ef 56% trace of central leak were reported at discharge, which were not detected in any of the following fu.A follow up was performed at 2 years (16-04 2020) through phone call and patient was assessed to be nhya class i with no events reported.As per additional information received, patient presented with dyspnoea / shortness of breath and chest pain.Echo showed severe aortic stenosis (max pg 90 mmhg, ava 0.88 cm2) with normal left ventricular function and no aortic insufficiency, reportedly, no signs of malpositioning or mis-sizing of the perceval valve were noticed.Perioperative inspection of the explanted prosthesis showed a calcified valve, mainly at the commissural sites.
 
Additional Manufacturer Narrative
Updated fields: a2, a3, b4, b5, g3, g6, h2, h3, h6.Corrected fields: b3, b5, d6b.The manufacturing and material records for the perceval heart valve and stent, model #icv1210, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve has been manufactured and controlled in accordance with the specifications for a (model # icv1210) perceval heart valve at the time of manufacture and release.The valve was returned to the manufacturer for analysis.Gross examination revealed prosthetic stenosis due to intrinsic and vegetating calcifications in all three leaflets and x-ray analysis confirmed large intrinsic calcifications in all leaflets.A histo-morphological analysis was performed.The tops of 2 of the posts were found to be covered by fibrous pannus that grew on the free edges of leaflets and contributes to stenosis.All the leaflets were stiff due to intrinsic and vegetating calcifications.Scars and/or mesothelial delaminations were visible where intrinsic calcifications became extrinsic.Fibrous pannus depositions were visible on the crown, on all sinusal struts, on both sides of the skirt, on both sides of all posts and along all outflow adherent margins.The mesothelial surface of one of the leaflets was locally wrinkled.Bacteria were not detected with the gram stain.From the analysis performed, leaflets calcification was detected with visual, x-ray and histological analyses, which caused stiffening and led to progressive valve stenosis.There was no evidence of endocarditis in the returned valve.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical conditions and risk factors (i.E.Hypertension, diabetes type ii) may have contributed to the structural valve deterioration observed in this perceval s valve.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key17369171
Report Number3004478276-2023-00166
Device Sequence Number17886998
Product Code LWR
UDI-Device Identifier00896208000436
UDI-Public(01)00896208000436(240)ICV1210(17)210203
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/03/2021
Device Model NumberPVS25
Device Catalogue NumberICV1210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale